How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Norbert Scheufele Your Own Question
Dr Norbert Scheufele
Dr Norbert Scheufele,
Category: OB GYN
Satisfied Customers: 19081
Experience:  specialist at self employed
28905844
Type Your OB GYN Question Here...
Dr Norbert Scheufele is online now
A new question is answered every 9 seconds

I am on my second pack of YAZ (Day 14) I have been

Customer Question

I am on my second pack of YAZ (Day 14) I have been experiencing spotting -dark brown/rarely bloody- since day 12 of my first pack which was not daily at first but I was told this was normal when starting contraceptive pills for the first time and my doctor asked me to continue on them. So i spotted, got my period, and continued spotting.
Yesterday, I went to see another doctor because its been almost 4 weeks of spotting and its becoming unbearable. She gave me 2 choices:
1) to continue and double dose on the pill or
2) stop the pill & wait to bleed and start yasmin on the first day when i bleed.
I went for option 1 and now 14hrs after the double dose - am experiencing bleeding thats bright red.
Am off to my honeymoon in 5 days What is wrong with me? I need this to stop.
Note: I initially started them on my 3rd day of my period (Sunday Start) - Prior i had a regular 26 day cycle.
Submitted: 11 months ago.
Category: OB GYN
Expert:  Dr Norbert Scheufele replied 11 months ago.

Hello,

unfortunately using a low dose pill like yaz often causes such bleeding problems. If the double dose doesn´t succeed, the only solution will be the change to a higher dosed pill like yasmin. So I would suggest to stop immediately and start yasmin on the first bleeding day. Then this problem should be resolved soon.

Best regards,

Dr. N. Scheufele

Customer: replied 11 months ago.
what about the double dose that caused the bleeding? How bad is this? Should I seek medical help?
Customer: replied 11 months ago.
Should I continue the double dose for a few days or do I stop today? If i stop today and wait for period - is it different from the bleeding am experiencing now? So do I start Yasmin today?
Expert:  Dr Norbert Scheufele replied 11 months ago.

The reaction to the use of double dosage can be different, including such a form of bleeding. You can try to stop it by continuing for some more days and then change to yasmin if it doesn´t succeed, or start the other pill right now. Unfortunately reaction is always individually different, so it´s not possible to guarantee success.

Customer: replied 11 months ago.
Will starting yasmin right away stop the bleeding? Will that cause hormonal problems since my cycle will be shifting?What about other brands? Do you think yasmin is my best option? What about Marvelon or loestrin fe ?
Customer: replied 11 months ago.
Will i still be protected from pregnancy if i start right away?
Customer: replied 11 months ago.
do i consider today the 1st bleeding day? How do i tell if this is period blood or just vaginal bleeding ..
Expert:  Dr Norbert Scheufele replied 11 months ago.

As i told you, to guarantee success is unfortunately impossible, because every women reacts different to hormones. Yasmin is a good choice and in this case not different to Marvelon because the estrogen-dose is equal. You can change right away, pregnancy protection will last.

Customer: replied 11 months ago.
it is normal and ok that am experiencing heavy blood clotted like period at the moment?
Expert:  Dr Norbert Scheufele replied 11 months ago.

Yes, that´s a normal result of hormonal influence.

Expert:  Dr Norbert Scheufele replied 11 months ago.

Hello,

if there are still open questions, I will be glad to answer them.Otherwise please don´t forget to honour my work with a kindly rating.

Thanks a lot, all the best for you,

Dr. N. Scheufele